Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 22, NWS Cheyenne, WY

December 12, 2006

NWS Cheyenne, WY issued this high wind warning at Dec 12, 2006, 3:09 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 12, 2006, 3:09 AM MST (10:09 UTC)
Expired
Dec 12, 2006, 12:28 PM MST
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 121013
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
315 AM MST TUE DEC 12 2006

WYZ067-121900-
/O.NEW.KCYS.HW.W.0022.061212T1009Z-061212T1900Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND
315 AM MST TUE DEC 12 2006

...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND 
WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY.  THE WARNING IS 
IN EFFECT FOR THE SOUTHERN HALF OF PLATTE COUNTY.

WEST WINDS OF 30 TO 45 MPH WITH GUSTS OF 55 TO 65 WILL OCCUR...MAINLY
BETWEEN WHEATLAND AND CHUGWATER.  THE WINDS WILL DROP OFF SOME BY 
MIDDAY.

MOTORISTS DRIVING ON NORTH-SOUTH ROADS...ESPECIALLY I-25...SHOULD 
USE EXTRA CAUTION DUE TO THE STRONG CROSS WINDS.

$$
2 follow-up statements
000 
WWUS75 KCYS 121739
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1039 AM MST TUE DEC 12 2006

WYZ067-122200-
/O.EXT.KCYS.HW.W.0022.000000T0000Z-061212T2200Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
1039 AM MST TUE DEC 12 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

WEST WINDS OF 30 TO 45 MPH WITH GUSTS OF 55 TO 65 WILL OCCUR...
MAINLY BETWEEN WHEATLAND AND CHUGWATER.  THE WINDS WILL DROP OFF
SOME BY MID AFTERNOON.

LATEST WIND OBSERVATIONS AROUND THE BORDEAUX EXIT ALONG I-25 ARE
FROM THE WEST IN THE 55 TO 60 MPH RANGE.

MOTORISTS DRIVING ON NORTH-SOUTH ROADS...ESPECIALLY I-25...SHOULD
USE EXTRA CAUTION DUE TO THE STRONG CROSS WINDS.

$$
000 
WWUS75 KCYS 121928
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1228 PM MST TUE DEC 12 2006

...HIGH WIND WARNING CANCELED...


WYZ067-122030-
/O.CAN.KCYS.HW.W.0022.000000T0000Z-061212T2200Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
1228 PM MST TUE DEC 12 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH
WIND WARNING FOR SOUTHERN PLATTE COUNTY. 

ALTHOUGH WINDS ARE STILL GUSTY ACROSS SOUTHEAST WYOMING THEY HAVE
FALLEN BELOW HIGH WIND WARNING CRITERIA.

THE LAST COUPLE OF HOURS THE WINDS BETWEEN CHUGWATER AND WHEATLAND
HAVE DROPPED OFF INTO THE 45 TO 55 MPH RANGE.

$$

GRIFFITH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 11, 9:30 PM MST, 5 hours 39 minutes earlier.

Area forecast discussion, Dec 11, 9:30 PM MST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
930 PM MST MON DEC 11 2006

.DISCUSSION...WINDS OVER AND NEAR THE SOUTHEAST MOUNTAINS HAVE STEADILY
INCREASED THIS EVENING.  THE INCREASE WAS INDICATED BY THE EXPECTED
INCREASE IN HEIGHT DIFFERENCES AT 700 MB BETWEEN KCAG AND KCPR.  THE
WINDS IN THE LOWEST GATE OF THE MEDICINE BOW PROFILER HAVE ALSO PICKED
UP TO 40 KNOTS BY 04Z.  STRONGEST WINDS WERE AT KARL WITH GUSTS BETWEEN
40 AND 50 MPH SINCE 03Z.  THE EXPECTED HEIGHT DIFFERENCES AT 700 MB
AND ACTUAL WIND SPEEDS LOOK TO PEAK BETWEEN 06Z AND 12Z AND AT THIS
TIME LOOK TO STAY BELOW HIGH WIND WARNING CRITERIA.  IN A RECENT
FORECAST UPDATE HAVE INCREASED WIND SPEEDS MAINLY WEST OF INTERSTATE
25 FOR THE REST OF TONIGHT.

&&

.PREVIOUS DISCUSSION  (ISSUED AT 245 PM MST MON DEC 11 2006)

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. LATEST RADAR
REFLECTIVITY INDICATING LIGHT SNOW SHOWERS AROUND THE SUMMIT ON
INTERSTATE 80 ALONG WITH WEB CAMERAS IN THE AREA SHOWING LOW CLOUDS.
EXPECT SNOW SHOWERS TO DECREASE THROUGH THE EARLY EVENING OVER THE
HIGHER TERRAIN. ELSEWHERE...WILL SEE A SPRINKLE OR LIGHT RAIN
THROUGH 5 PM MST WITH A GRADUAL CLEARING OF THE LOW CLOUDS THROUGH
THE EVENING. TEMPERATURES TONIGHT WILL BE SLIGHTLY
COOLER...PARTICULARLY FOR AREAS THAT RECEIVED SNOW. MAY BE A BIT TOO
WARM DEPENDING ON HOW QUICKLY THE CLOUD COVER MOVES OUT OF THE AREA.
WEAK RIDGE BUILD OVER CENTRAL US ON TUESDAY. THIS WILL ALLOW FOR
WARMING OF TEMPERATURES...WITH HIGHS EXPECTED IN THE MID TO UPPER
40S ACROSS SOUTHEAST WYOMING AND LOWER 50S ACROSS THE NEBRASKA
PANHANDLE. 850MB HEIGHT DIFFERENCES INDICATED WINDY CONDITIONS
TUESDAY AFTERNOON WITH 700MB HEIGHT DIFFERENCE NOT ALL THAT
IMPRESSIVE. LATEST MOS GUIDANCE INDICATING WINDY CONDITIONS ACROSS
WIND PRONE AREAS...BUT 700MB WINDS ONLY INDICATING 35 TO 40 KNOTS
THROUGH THE AFTERNOON. DEBATED ON ISSUING A HIGH WIND WATCH FOR
TUESDAY BUT AFTER LOOKING AT MODEL DATA AND NCAR/RAP HIGH RESOLUTION
MODEL ACROSS WYOMING IT LOOKS AS IF WINDS WILL REMAIN JUST BELOW
CRITERIA. A QUICK AND WEAK MOVING SHORTWAVE MOVES INTO THE AREA ON
TUESDAY NIGHT THROUGH WEDNESDAY MORNING. THIS FEATURE WILL BRING
CHANCE OF SNOW SHOWERS FOR THE MOUNTAINS. HIGH TEMPERATURES WILL BE
SIMILAR IF NOT A COUPLE DEGREES WARMER COMPARED TO TUESDAY. ONCE
AGAIN EXPECT WINDS TO INCREASE ACROSS SOUTHEAST WYOMING WITH GUSTS
EXPECTED TO BE NEAR HIGH WIND CRITERIA. LATEST MODEL RUN OF THE GFS
NOW INDICATING SLIGHTLY STRONGER WINDS AT 700MB WITH 50 KNOTS.
HOWEVER...THE HEIGHT DIFFERENCES NOT INDICATING STRONG WINDS. IN
EITHER CASE...EXPECT WINDY CONDITIONS FOR TUESDAY AND WEDNESDAY.

LONG TERM...THURSDAY THRU MONDAY...FAIRLY FAST ZONAL FLOW EARLY IN
PD SHOULD BUCKLE DURING THE WEEKEND AS SHORTWAVE ENERGY DIGS A
SIGNIFICANT UPPER TROF OVER THE WRN CONUS.  STILL SHOWING A QUITE
WINDY PERIOD WEDS NIGHT MAINLY OVER THE SRN LAR RANGE AS PRESSURE
FALLS OCCUR OVER THE PLAINS IN RESPONSE TO SHORTWAVE EJECTING ACROSS
MT AND THE DAKOTAS.   FLAT UPPER RIDGE SLIDES ACROSS THURSDAY AND
FRIDAY WITH MILD AND MAINLY DRY CONDITIONS.  TEMPS SHOULD TREND
COOLER OVER THE WEEKEND AS HEIGHTS FALL IN RESPONSE TO DEVELOPING
UPPER SYSTEM OVERTHE WRN CONUS.  MODELS DIFFER WITH EVOLUTION OF
THIS SYSTEM WITH GFS/EC MORE AMPLIFIED THAN DGEX BY EARLY NEXT WEEK.
WILL MAKE NO SIG CHANGES TO LATTER PDS WITH SUCH HIGH UNCERTAINTY.

&&

.AVIATION...SATELLITE IMAGERY SHOWS THE GRADUAL DECREASE IN CLOUD
COVER OVER THE CWA THIS EVENING.  WITH THE WEST SURFACE PRESSURE
GRADIENT AND SOME DRYING...VFR CONDITIONS SHOULD BE OVER THE CWA
FOR THE REST OF TONIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

WEILAND
Hazardous weather outlook, Dec 11, 4:37 AM MST, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
437 AM MST MON DEC 11 2006

WYZ063-065-069-121145-
SNOWY RANGE-LARAMIE VALLEY-CHEYENNE FOOTHILLS-
437 AM MST MON DEC 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL BE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY...SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001-019>021-054-055-WYZ059>062-064-066>068-070-121145-
SIOUX-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-CONVERSE-
NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE-
LARAMIE RANGE-PLATTE-GOSHEN-PINE BLUFFS-
437 AM MST MON DEC 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL BE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW SHOWERS WILL BE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-121145-
DAWES-BOX BUTTE-
437 AM MST MON DEC 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 2:18 PM MSTHigh Wind WatchCYS7 hr

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.